I just started taking birth control pill December of 2012. While taking the pill, I have had itchy skin.. It would only stop when I take anti-hitamine.. I have swithced to a different pill on January but the itch won't stop. It's still there and it's really annoying.
I have stopped taking pills. However, I would like to know if there's another pill that might not give me that itch effect. Or if there is another birth control method available for me aside from condoms or calendar method? I'm planning to have depo as birth control but I'm afraid it would have the same effect with the pill since it's still hormonal.
Hi! If you were my patient, and were considering using depo, I would consider a trial of a progesterone-only birth control pill first to see if the itching would occur. Before injecting something that is going to last for 3 months, I would want to have an idea of whether or not it was going to cause the same side effect as the other pills. The depo might be a solution because it doesn't contain the estrogen component that the pills do. Another option might be an IUD--there are both hormonal and non-hormonal IUDs. These are becoming quite popular as a birth control method. Hope this helps! Dr B
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.